Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 11, NWS Memphis, TN

February 21, 2005Fayette County, Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Feb 21, 2005, 7:47 AM CST for Fayette County, Hardeman County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2005, 7:47 AM CST (13:47 UTC)
Expired
Feb 21, 2005, 8:17 AM CST
In force
30 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Fayette County, TN, Hardeman County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 5:45 AM CSTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1442 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.8
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 211347
SVRMEG
TNC047-069-211415-
/O.NEW.KMEG.SV.W.0011.050221T1347Z-050221T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
747 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 815 AM CST

* AT 741 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
STORM WAS LOCATED NEAR LA GRANGE...MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3519 8934 3519 8917 3520 8909 3519 8879
      3502 8880 3502 8882 3501 8883 3500 8935

$$
2 follow-up statements
000 
WWUS54 KMEG 211407
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
805 AM CST MON FEB 21 2005

TNC047-211415-
/O.CAN.KMEG.SV.W.0011.000000T0000Z-050221T1415Z/
FAYETTE TN-
805 AM CST MON FEB 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THE STORM THAT PROMPTED THE
SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CST 
MONDAY MORNING FOR NORTHERN MISSISSIPPI AND WESTERN TENNESSEE.

LAT...LON 3518 8919 3519 8917 3520 8909 3519 8879
      3502 8880 3502 8882 3501 8883 3501 8919

$$

TNC069-211415-
/O.CON.KMEG.SV.W.0011.000000T0000Z-050221T1415Z/
HARDEMAN TN-
805 AM CST MON FEB 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 AM CST FOR
HARDEMAN COUNTY...

AT 801 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MIDDLETON...MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HICKORY
VALLEY...SAULSBURY AND POCAHONTAS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CST 
MONDAY MORNING FOR NORTHERN MISSISSIPPI AND WESTERN TENNESSEE.

LAT...LON 3518 8919 3519 8917 3520 8909 3519 8879
      3502 8880 3502 8882 3501 8883 3501 8919

$$
000 
WWUS54 KMEG 211417
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
815 AM CST MON FEB 21 2005

TNC069-211423-
/O.EXP.KMEG.SV.W.0011.000000T0000Z-050221T1415Z/
HARDEMAN TN-
815 AM CST MON FEB 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR HARDEMAN COUNTY HAS BEEN 
ALLOWED TO EXPIRE...

THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE 
WEAKENED...THUS THE WARNING FOR HARDEMAN COUNTY HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CST 
MONDAY MORNING FOR NORTHERN MISSISSIPPI AND WESTERN TENNESSEE.

LAT...LON 3518 8919 3519 8917 3520 8909 3519 8879
      3502 8880 3502 8882 3501 8883 3501 8919

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 7:14 AM CST, 33 minutes earlier.

Area forecast discussion, Feb 21, 7:14 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
714 AM CST MON FEB 21 2005

.DISCUSSION...
STRONG LINE OF THUNDERSTORMS BISECTING THE FORECAST AREA THIS
MORNING. THE STRONGEST STORMS WERE LOCATED OVER HAYWOOD...TIPTON AND
SHELBY COUNTIES. LINE OF STORMS MOVING EAST AT ABOUT 50 MPH.

THE SEVERE WEATHER THREAT FOR NORTHEAST AR AND MO BOOTHEEL HAVE
DECREASED RAPIDLY AS THE LINE HAS MOVED TO THE EAST. WEST OF THE
LINE OF SHOWERS...THE THREAT FOR SEVERE WEATHER WILL DECREASE
QUICKLY.

THE FRONTAL BOUNDARY IS STILL PROGGED TO MOVE SOUTHWARD THROUGH THE
DAY. THIS MAY PROVIDE A FOCUS ADDITIONAL SHOWERS AND STORMS TO
DEVELOP LATER. SHOULD THIS OCCUR...VERY HEAVY RAIN IS POSSIBLE. WILL
LET LATER SHIFTS EVALUATE THE PROGRESSION OF THE FRONT AND EVOLUTION
OF POSSIBLE SHOWERS.

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.

&&
Hazardous weather outlook, Feb 21, 4:32 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
432 AM CST MON FEB 21 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-221100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
432 AM CST MON FEB 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN
ARKANSAS...WESTERN TENNESSEE AND PARTS OF NORTHERN MISSISSIPPI. A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE AREAS. THE MAIN
THREAT WITH THESE THUNDERSTORMS IS LARGE HAIL AND DAMAGING WINDS.
VERY HEAVY RAIN IS ALSO POSSIBLE ACROSS PARTS OF WEST TENNESSEE
WHERE A FRONTAL BOUNDARY WILL STALL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Feb 21, 6:41 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
641 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             JOINER                  35.51N 90.15W
02/21/2005  0.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0143 AM     HAIL             3 W COVINGTON           35.57N 89.70W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            CAUSING SOME DAMAGE TO WINDSHIELD OF SPOTTERS AUTOMOBILE

0143 AM     HAIL             2 W MUNFORD             35.45N 89.84W
02/21/2005  1.00 INCH        TIPTON             TN   LAW ENFORCEMENT

0153 AM     HAIL             MUNFORD                 35.45N 89.80W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

            QUARTER SIZE HAIL COVERING THE GROUND...UP TO ONE INCH
            DEEP. ESTIMATED WIND GUST OF 60 MPH

0153 AM     HAIL             ATOKA                   35.45N 89.77W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND

0155 AM     HAIL             STANTON                 35.46N 89.40W
02/21/2005  1.00 INCH        HAYWOOD            TN   AMATEUR RADIO

0200 AM     HAIL             3 S COVINGTON           35.52N 89.65W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

0440 AM     HAIL             3 S LYNN                35.96N 91.25W
02/21/2005  1.25 INCH        LAWRENCE           AR   TRAINED SPOTTER

0443 AM     HAIL             SMITHVILLE              36.08N 91.30W
02/21/2005  1.00 INCH        LAWRENCE           AR   AMATEUR RADIO

0448 AM     HAIL             LYNN                    36.01N 91.25W
02/21/2005  1.75 INCH        LAWRENCE           AR   LAW ENFORCEMENT

0510 AM     HAIL             11 N JONESBORO          35.98N 90.69W
02/21/2005  1.00 INCH        GREENE             AR   LAW ENFORCEMENT

            NEAR THE TOWN OF LORADO.

0520 AM     HAIL             PARAGOULD               36.06N 90.51W
02/21/2005  0.75 INCH        GREENE             AR   TRAINED SPOTTER

0523 AM     HAIL             PARAGOULD               36.06N 90.51W
02/21/2005  0.88 INCH        GREENE             AR   TRAINED SPOTTER

0531 AM     HAIL             MONETTE                 35.89N 90.34W
02/21/2005  0.88 INCH        CRAIGHEAD          AR   AMATEUR RADIO

            COVERING THE GROUND.

0535 AM     HAIL             JONESBORO               35.82N 90.69W
02/21/2005  0.75 INCH        CRAIGHEAD          AR   LAW ENFORCEMENT

0538 AM     HAIL             ARBYRD                  36.05N 90.24W
02/21/2005  1.00 INCH        DUNKLIN            MO   LAW ENFORCEMENT

0538 AM     HAIL             3 N MANILA              35.93N 90.16W
02/21/2005  1.00 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0538 AM     TSTM WND GST     ARBYRD                  36.05N 90.24W
02/21/2005  60 MPH           DUNKLIN            MO   LAW ENFORCEMENT

0553 AM     HAIL             BLYTHEVILLE             35.93N 89.92W
02/21/2005  1.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0558 AM     HAIL             BLYTHEVILLE             35.93N 89.92W
02/21/2005  1.00 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0639 AM     HAIL             5 NW ALAMO              35.83N 89.18W
02/21/2005  0.75 INCH        CROCKETT           TN   TRAINED SPOTTER

&&

VALLE
Local storm report, Feb 21, 6:48 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
648 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             JOINER                  35.51N 90.15W
02/21/2005  0.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0143 AM     HAIL             3 W COVINGTON           35.57N 89.70W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            CAUSING SOME DAMAGE TO WINDSHIELD OF SPOTTERS AUTOMOBILE

0143 AM     HAIL             2 W MUNFORD             35.45N 89.84W
02/21/2005  1.00 INCH        TIPTON             TN   LAW ENFORCEMENT

0153 AM     HAIL             MUNFORD                 35.45N 89.80W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

            QUARTER SIZE HAIL COVERING THE GROUND...UP TO ONE INCH
            DEEP. ESTIMATED WIND GUST OF 60 MPH

0153 AM     HAIL             ATOKA                   35.45N 89.77W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND

0155 AM     HAIL             STANTON                 35.46N 89.40W
02/21/2005  1.00 INCH        HAYWOOD            TN   AMATEUR RADIO

0200 AM     HAIL             3 S COVINGTON           35.52N 89.65W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

0440 AM     HAIL             3 S LYNN                35.96N 91.25W
02/21/2005  1.25 INCH        LAWRENCE           AR   TRAINED SPOTTER

0443 AM     HAIL             SMITHVILLE              36.08N 91.30W
02/21/2005  1.00 INCH        LAWRENCE           AR   AMATEUR RADIO

0448 AM     HAIL             LYNN                    36.01N 91.25W
02/21/2005  1.75 INCH        LAWRENCE           AR   LAW ENFORCEMENT

0510 AM     HAIL             11 N JONESBORO          35.98N 90.69W
02/21/2005  1.00 INCH        GREENE             AR   LAW ENFORCEMENT

            NEAR THE TOWN OF LORADO.

0520 AM     HAIL             PARAGOULD               36.06N 90.51W
02/21/2005  0.75 INCH        GREENE             AR   TRAINED SPOTTER

0523 AM     HAIL             PARAGOULD               36.06N 90.51W
02/21/2005  0.88 INCH        GREENE             AR   TRAINED SPOTTER

0531 AM     HAIL             MONETTE                 35.89N 90.34W
02/21/2005  0.88 INCH        CRAIGHEAD          AR   AMATEUR RADIO

            COVERING THE GROUND.

0535 AM     HAIL             JONESBORO               35.82N 90.69W
02/21/2005  0.75 INCH        CRAIGHEAD          AR   LAW ENFORCEMENT

0538 AM     HAIL             ARBYRD                  36.05N 90.24W
02/21/2005  1.00 INCH        DUNKLIN            MO   LAW ENFORCEMENT

0538 AM     TSTM WND GST     ARBYRD                  36.05N 90.24W
02/21/2005  60 MPH           DUNKLIN            MO   LAW ENFORCEMENT

0538 AM     HAIL             3 N MANILA              35.93N 90.16W
02/21/2005  1.00 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0553 AM     HAIL             BLYTHEVILLE             35.93N 89.92W
02/21/2005  1.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0558 AM     HAIL             BLYTHEVILLE             35.93N 89.92W
02/21/2005  1.00 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0639 AM     HAIL             5 NW ALAMO              35.83N 89.18W
02/21/2005  0.75 INCH        CROCKETT           TN   TRAINED SPOTTER

0639 AM     TSTM WND DMG     ATOKA                   35.45N 89.77W
02/21/2005                   TIPTON             TN   LAW ENFORCEMENT

            ROOF BLOWN OFF GARAGE

0646 AM     HAIL             MILLINGTON              35.33N 89.89W
02/21/2005  0.75 INCH        SHELBY             TN   TRAINED SPOTTER

0646 AM     HAIL             COVINGTON               35.57N 89.65W
02/21/2005  0.75 INCH        TIPTON             TN   TRAINED SPOTTER

&&

VALLE
Special weather statement, Feb 21, 7:04 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0704 AM CST MON FEB 21 2005

ARZ009-018-026>028-035-036-048-049-MOZ113-115-TNZ001-002-019-211404-
CLAY AR-CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-GREENE AR-LEE AR-
MISSISSIPPI AR-POINSETT AR-ST FRANCIS AR-DUNKLIN MO-PEMISCOT MO-
DYER TN-LAKE TN-OBION TN-
0704 AM CST MON FEB 21 2005

SEVERE THUNDERSTORM WATCH NUMBER 23 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:

IN ARKANSAS...
CLAY...         CRAIGHEAD...    CRITTENDEN...   CROSS...
GREENE...       LEE...          MISSISSIPPI...  POINSETT...
ST. FRANCIS...

IN MISSOURI...
DUNKLIN...      PEMISCOT...

IN TENNESSEE...
DYER...         LAKE...         OBION...

MSZ001>009-TNZ003-004-020-021-048>055-088>092-211404-
ALCORN MS-BENTON MS-DESOTO MS-MARSHALL MS-PRENTISS MS-TATE MS-TIPPAH
MS-TISHOMINGO MS-TUNICA MS-CARROLL TN-CHESTER TN-CROCKETT TN-
DECATUR TN-FAYETTE TN-GIBSON TN-HARDEMAN TN-HARDIN TN-HAYWOOD TN-
HENDERSON TN-HENRY TN-LAUDERDALE TN-MCNAIRY TN-MADISON TN-SHELBY TN-
TIPTON TN-WEAKLEY TN-
0704 AM CST MON FEB 21 2005

SEVERE THUNDERSTORM WATCH NUMBER 23 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES:

IN MISSISSIPPI...
ALCORN...       BENTON...       DESOTO...       MARSHALL...
PRENTISS...     TATE...         TIPPAH...       TISHOMINGO...
TUNICA...

IN TENNESSEE...
CARROLL...      CHESTER...      CROCKETT...     DECATUR...
FAYETTE...      GIBSON...       HARDEMAN...     HARDIN...
HAYWOOD...      HENDERSON...    HENRY...        LAUDERDALE...
MCNAIRY...      MADISON...      SHELBY...       TIPTON...
WEAKLEY...
Local storm report, Feb 21, 7:09 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
709 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             JOINER                  35.51N 90.15W
02/21/2005  0.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0143 AM     HAIL             3 W COVINGTON           35.57N 89.70W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            CAUSING SOME DAMAGE TO WINDSHIELD OF SPOTTERS AUTOMOBILE

0143 AM     HAIL             2 W MUNFORD             35.45N 89.84W
02/21/2005  1.00 INCH        TIPTON             TN   LAW ENFORCEMENT

0153 AM     HAIL             MUNFORD                 35.45N 89.80W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

            QUARTER SIZE HAIL COVERING THE GROUND...UP TO ONE INCH
            DEEP. ESTIMATED WIND GUST OF 60 MPH

0153 AM     HAIL             ATOKA                   35.45N 89.77W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND

0155 AM     HAIL             STANTON                 35.46N 89.40W
02/21/2005  1.00 INCH        HAYWOOD            TN   AMATEUR RADIO

0200 AM     HAIL             3 S COVINGTON           35.52N 89.65W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

0440 AM     HAIL             3 S LYNN                35.96N 91.25W
02/21/2005  1.25 INCH        LAWRENCE           AR   TRAINED SPOTTER

0443 AM     HAIL             SMITHVILLE              36.08N 91.30W
02/21/2005  1.00 INCH        LAWRENCE           AR   AMATEUR RADIO

0448 AM     HAIL             LYNN                    36.01N 91.25W
02/21/2005  1.75 INCH        LAWRENCE           AR   LAW ENFORCEMENT

0510 AM     HAIL             11 N JONESBORO          35.98N 90.69W
02/21/2005  1.00 INCH        GREENE             AR   LAW ENFORCEMENT

            NEAR THE TOWN OF LORADO.

0520 AM     HAIL             PARAGOULD               36.06N 90.51W
02/21/2005  0.75 INCH        GREENE             AR   TRAINED SPOTTER

0523 AM     HAIL             PARAGOULD               36.06N 90.51W
02/21/2005  0.88 INCH        GREENE             AR   TRAINED SPOTTER

0531 AM     HAIL             MONETTE                 35.89N 90.34W
02/21/2005  0.88 INCH        CRAIGHEAD          AR   AMATEUR RADIO

            COVERING THE GROUND.

0535 AM     HAIL             JONESBORO               35.82N 90.69W
02/21/2005  0.75 INCH        CRAIGHEAD          AR   LAW ENFORCEMENT

0538 AM     HAIL             3 N MANILA              35.93N 90.16W
02/21/2005  1.00 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0538 AM     HAIL             ARBYRD                  36.05N 90.24W
02/21/2005  1.00 INCH        DUNKLIN            MO   LAW ENFORCEMENT

0538 AM     TSTM WND GST     ARBYRD                  36.05N 90.24W
02/21/2005  60 MPH           DUNKLIN            MO   LAW ENFORCEMENT

0553 AM     HAIL             BLYTHEVILLE             35.93N 89.92W
02/21/2005  1.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0558 AM     HAIL             BLYTHEVILLE             35.93N 89.92W
02/21/2005  1.00 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0639 AM     HAIL             5 NW ALAMO              35.83N 89.18W
02/21/2005  0.75 INCH        CROCKETT           TN   TRAINED SPOTTER

0639 AM     TSTM WND DMG     ATOKA                   35.45N 89.77W
02/21/2005                   TIPTON             TN   LAW ENFORCEMENT

            ROOF BLOWN OFF GARAGE

0646 AM     HAIL             MILLINGTON              35.33N 89.89W
02/21/2005  0.75 INCH        SHELBY             TN   TRAINED SPOTTER

0646 AM     HAIL             COVINGTON               35.57N 89.65W
02/21/2005  0.75 INCH        TIPTON             TN   TRAINED SPOTTER

0649 AM     HAIL             BRIGHTON                35.48N 89.74W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

0658 AM     HAIL             2 E WEST MEMPHIS        35.15N 90.15W
02/21/2005  0.75 INCH        CRITTENDEN         AR   TRAINED SPOTTER

0708 AM     HAIL             BARTLETT                35.22N 89.84W
02/21/2005  0.75 INCH        SHELBY             TN   NWS EMPLOYEE

&&

VALLE
Local storm report, Feb 21, 7:15 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
715 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             JOINER                  35.51N 90.15W
02/21/2005  0.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0143 AM     HAIL             3 W COVINGTON           35.57N 89.70W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            CAUSING SOME DAMAGE TO WINDSHIELD OF SPOTTERS AUTOMOBILE

0143 AM     HAIL             2 W MUNFORD             35.45N 89.84W
02/21/2005  1.00 INCH        TIPTON             TN   LAW ENFORCEMENT

0153 AM     HAIL             MUNFORD                 35.45N 89.80W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

            QUARTER SIZE HAIL COVERING THE GROUND...UP TO ONE INCH
            DEEP. ESTIMATED WIND GUST OF 60 MPH

0153 AM     HAIL             ATOKA                   35.45N 89.77W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND

0155 AM     HAIL             STANTON                 35.46N 89.40W
02/21/2005  1.00 INCH        HAYWOOD            TN   AMATEUR RADIO

0200 AM     HAIL             3 S COVINGTON           35.52N 89.65W
02/21/2005  1.00 INCH        TIPTON             TN   AMATEUR RADIO

0440 AM     HAIL             3 S LYNN                35.96N 91.25W
02/21/2005  1.25 INCH        LAWRENCE           AR   TRAINED SPOTTER

0443 AM     HAIL             SMITHVILLE              36.08N 91.30W
02/21/2005  1.00 INCH        LAWRENCE           AR   AMATEUR RADIO

0448 AM     HAIL             LYNN                    36.01N 91.25W
02/21/2005  1.75 INCH        LAWRENCE           AR   LAW ENFORCEMENT

0510 AM     HAIL             11 N JONESBORO          35.98N 90.69W
02/21/2005  1.00 INCH        GREENE             AR   LAW ENFORCEMENT

            NEAR THE TOWN OF LORADO.

0520 AM     HAIL             PARAGOULD               36.06N 90.51W
02/21/2005  0.75 INCH        GREENE             AR   TRAINED SPOTTER

0523 AM     HAIL             PARAGOULD               36.06N 90.51W
02/21/2005  0.88 INCH        GREENE             AR   TRAINED SPOTTER

0531 AM     HAIL             MONETTE                 35.89N 90.34W
02/21/2005  0.88 INCH        CRAIGHEAD          AR   AMATEUR RADIO

            COVERING THE GROUND.

0535 AM     HAIL             JONESBORO               35.82N 90.69W
02/21/2005  0.75 INCH        CRAIGHEAD          AR   LAW ENFORCEMENT

0538 AM     HAIL             3 N MANILA              35.93N 90.16W
02/21/2005  1.00 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0538 AM     HAIL             ARBYRD                  36.05N 90.24W
02/21/2005  1.00 INCH        DUNKLIN            MO   LAW ENFORCEMENT

0538 AM     TSTM WND GST     ARBYRD                  36.05N 90.24W
02/21/2005  60 MPH           DUNKLIN            MO   LAW ENFORCEMENT

0553 AM     HAIL             BLYTHEVILLE             35.93N 89.92W
02/21/2005  1.75 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0558 AM     HAIL             BLYTHEVILLE             35.93N 89.92W
02/21/2005  1.00 INCH        MISSISSIPPI        AR   TRAINED SPOTTER

0620 AM     HAIL             DYERSBURG               36.04N 89.38W
02/21/2005  1.00 INCH        DYER               TN   TRAINED SPOTTER

0639 AM     TSTM WND DMG     ATOKA                   35.45N 89.77W
02/21/2005                   TIPTON             TN   LAW ENFORCEMENT

            ROOF BLOWN OFF GARAGE

0639 AM     HAIL             5 NW ALAMO              35.83N 89.18W
02/21/2005  0.75 INCH        CROCKETT           TN   TRAINED SPOTTER

0646 AM     HAIL             COVINGTON               35.57N 89.65W
02/21/2005  0.75 INCH        TIPTON             TN   TRAINED SPOTTER

0646 AM     HAIL             MILLINGTON              35.33N 89.89W
02/21/2005  0.75 INCH        SHELBY             TN   TRAINED SPOTTER

0649 AM     HAIL             BRIGHTON                35.48N 89.74W
02/21/2005  0.88 INCH        TIPTON             TN   TRAINED SPOTTER

0658 AM     HAIL             2 E WEST MEMPHIS        35.15N 90.15W
02/21/2005  0.75 INCH        CRITTENDEN         AR   TRAINED SPOTTER

0708 AM     HAIL             BARTLETT                35.22N 89.84W
02/21/2005  0.75 INCH        SHELBY             TN   NWS EMPLOYEE

&&

VALLE
Special weather statement, Feb 21, 7:18 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
718 AM CST MON FEB 21 2005

MSZ002-003-TNZ053-089-090-211400-

BENTON MS-CHESTER TN-FAYETTE TN-HARDEMAN TN-MARSHALL MS-
718 AM CST MON FEB 21 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...BENTON...CHESTER...
FAYETTE...HARDEMAN AND MARSHALL COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHWEST OF
CLOVERPORT TO 11 MILES WEST OF MT PLEASANT AT 718 AM CST...MOVING
EAST AT 45 MPH.

THIS LINE OF THUNDERSTORMS IS NOT EXPECTED TO BECOME SEVERE AT THIS
TIME. PEA SIZE HAIL AND BRIEF GUSTY WINDS CAN BE EXPECTED AS THIS
LINE PASSES THROUGH.

PEOPLE IN BENTON...CHESTER...FAYETTE...HARDEMAN AND MARSHALL
COUNTIES...INCLUDING THE CITY OF BOLIVAR...SHOULD MONITOR THIS STORM
CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 1:18 AM CSTSevere Thunderstorm WarningMEGTipton42 min
Feb 21, 1:52 AM CSTSevere Thunderstorm WarningMEGHaywood23 min
Feb 21, 1:57 AM CSTSevere Thunderstorm WarningMEGTipton18 min
Feb 21, 2:13 AM CSTSevere Thunderstorm WarningMEGHaywood32 min
Feb 21, 5:50 AM CSTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion55 min
Feb 21, 6:51 AM CSTSevere Thunderstorm WarningMEGShelby, Tipton24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.